Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Cyst on the thigh, used lyderm gel, turning in red color. How to reduce swelling?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
i have a cyst on my inner thigh and it popped last night. this happens all the time and its never a problem but for some reason all of the stretch marks around there have swollen up this time. is there anything i can do to make the swelling go down? thank you also i use lyderm gel on the cysts. i have had many cysts that the surrounding area gets red and swollen but never an area this large around the break in skin
Posted Mon, 30 Apr 2012 in Skin Hair and Nails
Answered by Dr. Rakesh Madhyastha 5 hours later

Thanks for the query.

I could have helped you better if could attach a picture of the area.

Stretch marks are scarred tissue and rarely swells up. It looks like you are having cellulitis of that area which is causing the area to swell up this way. Cellulitis is nothing but infection of the cells that make up the skin and the underlying fascia.

I would advice you to do the following .

1. XXXXXXX a dermatologist soon to get the area examined to confirm the diagnosis.

2. Keep the area clean and away from moisture.

3. Cold packs on the are can help bring down the inflammation significantly.

4. Avoid scratching over the area.

5. Antibiotics topical like Clindamycin and oral like Levofloxacin might be required, Serratio peptidase tablet can bring down the swelling as well, please visit the doctor for a prescription. Do not consider this as my prescription

5. Do not use the Lyderm ointment on broken skin.

6. Watch out for fever, increase in size and change of color.

I hope I have answered to your query. If there are no further queries please accept my answer.

I wish you a speedy recovery.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor